MAUDE Adverse Event Report: SYNTHES GMBH 12MM/125 DEG TI CANN TFNA 440MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH 12MM/125 DEG TI CANN TFNA 440MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.037.235S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.This report is for an unknown nail/unknown lot.Part and lot number are unknown.Without the specific part number; the udi number and 510-k number is unknown.Device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The initial reporter is a j&j sales representative.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from depuy synthes reports an event in sweden as follows: it was reported that the patient underwent an open reduction as there was some problem with cerclage and nail was broken.This report is for an unknown nail.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that the unk - nails had no signs of issue.Broken condition of the nail cannot be confirmed due to poor quality x-rays.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for the unk - nails.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A manufacturing record evaluation cannot be performed since lot number is unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
In two weeks from (b)(6) 2022, there will be a surgery to remove and change the implants.
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.Manufacturing location: monument manufacturing date: 15-jun-2020 expiration date: 01-may-2030 part number: 04.037.235s, 12mm/125 deg ti cann tfna 440mm/leftt- sterile lot number: 56p6843 (sterile) lot quantity: (b)(4) this lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.3, tfna lock drive lot number: 53p7471 lot quantity: (b)(4) production order traveler met all inspection acceptance criteria.Inspection sheet met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended lot number: 45p7076 lot quantity: (b)(4) work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection met all inspection acceptance criteria.Material certification and certificate of conformance and quality history card were reviewed and determined to be conforming.Part number: 04.037.912.2, lock prong, 125 degree lot number: 38p6760 lot quantity: unknown dhr could not be accessed for review.Part number: 21127, timoagri16.00 lot number: 37p0485 lot quantity: (b)(6) lbs.Inspection instruction met all inspection acceptance criteria.Certified test report was reviewed and determined to be conforming.Lot summary report met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that tfna fem nail ø12 le 125° l440 timo15 was broken at the proximal locking hole.The break is jagged and oblique.Both fragments of the nail were returned.No other issues were identified.A dimensional inspection for the tfna fem nail ø12 le 125° l440 timo15 was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the tfna fem nail ø12 le 125° l440 timo15 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.D1, d2: brand name, common device name and procode corrected.

Brand Name
12MM/125 DEG TI CANN TFNA 440MM/LEFT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key15724073
Report Number8030965-2022-09326
Device Sequence Number2995901
Product Code HSB
UDI-Device Identifier10886982097217
UDI-Public(01)10886982097217
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.235S
Device Catalogue Number04.037.235S
Device Lot Number56P6843
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2022
Supplement Date Received by Manufacturer11/11/2022
01/26/2023
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date12/08/2022
02/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale